How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28277
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Hello Dr., I had an allergic reaction, and I took 2 Benadryls

This answer was rated:

Hello Dr.,
I had an allergic reaction, and I took 2 Benadryls at 9:00 am, and then, as my allergies progressed, I took 4 Benadryls at 11:30 am. Now I feel very dizzy and extremely drowsy, as well as very agitated. Do I need to go to the hospital?
Thank you,
Zhanna C

Dr. D.J. :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Dr. D.J. :

Hi there,


This is Dr. D.J., experienced Internal Medicine Specialist.


I am here to address your concerns and provide great service.

Dr. D.J. :

You are experiencing benadryl side effects.

Dr. D.J. :

You have taXXXXX XXXXXttle too much at one time.

Dr. D.J. :

It is better to go to the ER for close observation.

Dr. D.J. :

The effects may last up to 3-4 hours.

Dr. D.J. :

So anything can happen within that period.

Dr. D.J. :

If you still have allergic reaction, a steroid treatment will be better to combat that.

Customer:

What is one symptom I should look out for, that would signify I should go to the ER immediately? Because it seems as if my drowsiness and dizziness is subsiding?

Dr. D.J. :

difficulty in breathing

Dr. D.J. :

if your symptoms are subsiding then you may wait for now.

Customer:

Is there a possibilty of seizure?

Dr. D.J. :

very unlikely.

Dr. D.J. :

do you have any history of seizures?

Customer:

No, I don't. And is there any chance for the worst case scenario, that I might not wake up if i do go to sleep?

Dr. D.J. :

That is also unlikely.

Dr. D.J. :

It is better to stay awake or have someone watch over you for next 3-4 hours.

Customer:

Lastly, I take Topamax (makes you dizzy in large doses) and Zyprexa (makes you drowsy) at night, is it okay for me to still take them tonight?

Dr. D.J. :

By tonight the benadryl effects will be gone.

Dr. D.J. :

So that should be ok.

Customer:

Okay, great. Thank you very much.

Dr. D.J. :

very welcome

Dr. D.J. :

It was my pleasure to help you today.
Best wishes,
Please rate the chat Good or Excellent ( smiley faces), if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 2 other Medical Specialists are ready to help you